Abstract
In this paper, we investigate the existence of anti-periodic (or anti-periodic differentiable) mild solutions to the semilinear differential equation with nondense domain. Furthermore, an example is given to illustrate our results.
Keywords: Anti-periodic (differentiable) function, Mild solutions, Hille–Yosida operators, Semilinear differential equations
Background
In this paper, we study the existence of anti-periodic (or anti-periodic differentiable) mild solutions to the semilinear differential equation
| 1 |
where A is an unbounded linear operator, assumed to be Hille–Yosida of negative -type having the domain D(A) not necessarily dense in some Banach spaces X (for more details, see “Preliminaries” section), and is a suitable function.
The problem about the existence of anti-periodic solutions constitutes one of the most attractive topics in qualitative theory of differential equations due to its applications in engineering, physics, control theory and other subjects. We refer to the works of Aftabizadeh et al. (1994), Al-Islam et al. (2012), Aizicovici et al. (2001), Cao et al. (2012), Chen et al. (2007), Haraux (1989), Liu et al. (2015), Liu et al. (2015), N’Guérékata and Valmorin (2012), Okochi (1990), Wang and Chen (2013), Yang and Srivastava (2015), Abdurahman and Jiang (2015), Xu (2016), Chadli et al. (2016) and the references therein. However, most of these problems need to be studied in abstract spaces and operators are defined over nondense domain. The literature concerning the existence of anti-periodic solutions for differential equations with nondense domain is new.
To the best of our knowledge, the existence of anti-periodic (or anti-periodic differentiable) mild solutions for semilinear differential equation with nondense domain constitutes until now an untreated original problem. This fact is the main motivations of this paper. To illustrate our abstract results, the existence and uniqueness of anti-periodic solutions to a partial differential equation is discussed.
The paper is organized as follows: In “Preliminaries” section, we give some definitions and fix notations which will be used in the sequel. In “Main results and proofs” section, the existence of anti-periodic (or anti-periodic differentiable) mild solution to some semilinear differential equations in Banach space are studied. In “An example” section, an example is given to illustrate our main results.
Preliminaries
In this section we recall some definitions and fix notations which will be used in the sequel. We assume that X is a Banach space endowed with the norm and B(X) stands for the Banach space of all bounded linear operators from X to itself. denotes the set of nonnegative real numbers. denotes the space of all bounded continuous functions from . Moreover, we denote by the space of all functions which have a continuous derivative on R. is the subspace of consists of such functions satisfying
It is clear that turns out to be a Banach space with the norm
We first recall some properties of Hille–Yosida operators and extrapolation spaces. For more details, we refer to Amir and Maniar (1999), Agarwal et al. (2011), Prato and Grisvard (1982), Engel and Nagel (2001), Hille and Philips (1975), Nagel and Sinestrari (1994) and the references therein.
Definition 1
(Agarwal et al. 2011) Let A be a linear operator with domain D(A). We say that (A, D(A)) is a Hille–Yosida operator on X if there exist and a positive constant such that and . The infinimum of such a is called the type of A. If the constant can be chosen smaller than zero, A is said to be of negative type.
From the Hille–Yosida theorem (Engel and Nagel 2001, Theorem II.3.8) we have the following result.
Lemma 1
Let (A, D(A)) be a Hille–Yosida operator onX, , andbe the operatordefined byThe operatorgenerates asemigrouponwithfor. Moreover,and, for.
Let . we define a norm on space by
The completion of will be called the extrapolation space of associated with and will be denoted by . One can show easily that, has a unique bounded linear extension to . The operator family is a semigroup on , called the extrapolated semigroup of . The domain of its generator is equal to .
The following results have been established in Amir and Maniar (1999), Agarwal et al. (2011), Nagel and Sinestrari (1994).
Lemma 2
Under the previous conditions, the following properties are verified.
-
(i)
andfor every;
-
(ii)
The operatoris the uniquecontinuous extension ofandis an isometry fromto;
-
(iii)
If, thenexists and. In particular,and;
-
(iv)
The spaceis dense in. Thus, the extrapolation spaceisalso the completion ofand. Moreover,is an extension ofA to . In particular, if, thenand.
Lemma 3
and (A, D(A)) be a Hille–Yosida operator of negative-type. Then the following properties are valid.
-
(i)
, for every;
-
(ii)
whereis independent oftandf;
-
(iii)
The functioniscontinuous, where the operator.
Now, we recall a useful compactness criterion.
Let be a continuous function such that for all , and as . We consider the space
endowed with the norm
Lemma 4
(Henríquez and Lizama 2009) A subsetis a relatively compact set if it verifies the following conditions:
-
(i)
The setis relatively compact inXfor each;
-
(ii)
The setKis equicontinuous;
-
(iii)
For eachthere existssuch thatfor alland all.
Remark 1
(Henríquez and Lizama 2009) It is clear that is a Banach space isometrically isomorphic with the space consisting of functions that vanish at infinity.
Also, we recall some notations about Stepanov bounded functions and anti-periodic functions.
Definition 2
(Pankov 1990) The Bochner transform , , , of a function f(t) on R, with values in X, is defined by
Definition 3
(Pankov 1990) Let . The space of all Stepanov bounded functions, with the exponent p, consists of all measurable functions f on R with values in X such that . This is a Banach space with the norm
Definition 4
(Aizicovici et al. 2001) A function is called anti-periodic provided that
Denote by the set of all anti-periodic functions.
Lemma 5
(N’Guérékata and Valmorin 2012) Let, such thatuniformly on R. Then.
Lemma 6
(N’Guérékata and Valmorin 2012) Theis a Banach space equipped with the supnorm.
Lemma 7
(N’Guérékata and Valmorin 2012) Ifis anti-periodic, then.
Definition 5
A continuous function f is said to be anti-periodic differentiable if and .
Denote by the set of all such functions.
Lemma 8
(Liu et al. 2015) is a Banach space with the supremum norm given by
Definition 6
(Amir and Maniar 2000) Let (A, D(A)) be a Hille–Yosida operator of negative -type. A function satisfying the equation
for all is called a mild solution of semilinear differential equation
We give the famous Schauder’s fixed point theorem as follows:
Lemma 9
(Smart 1980) LetDbe a nonempty, closed, bounded, convex subset of a Banach spaceX. Letbe a continuous and compact operator, then the operator equationhas a fixed point inD.
Main results and proofs
In this section, we study the existence of anti-periodic (or anti-periodic differentiable) mild solutions of Eq. (1). The following are the main results of this work.
First, we list some assumptions.
The function is continuous and for all ,
- The function satisfies the condition:
for all , , where .
The following theorem is needed to establish our next results.
Theorem 1
Let (A, D(A)) be a Hille–Yosida operator of negative-type andfsatisfy the condition. Theis a linear operator andis defined by
for every.
If, then.
Proof
Firstly, it is easily to see that
Thus is well defined and is bounded.
Secondly, for any is small enough
Thus, as , which proves that is continuous.
Finally, It follows from that for any and for each
Therefore, is anti-periodic. The proof is complete.
Theorem 2
Let (A, D(A)) be a Hille–Yosida operator of negative-type andfsatisfy the conditionsand. Then Eq. (1) has a unique anti-periodic mild solution provided that
Proof
Define a operator as in Theorem 1 on by
for every . By Theorem 1, the operator is well defined and maps into itself.
Next, we prove that the operator has a unique fixed point in .
Let , then
For , it follows from the Banach contraction mapping principle that admits a unique fixed point .
Moreover, one can see easily that u(t) satisfies the variation of constants formula
that is u(t) is a mild solution of Eq. (1). The proof is complete.
Theorem 3
Let (A, D(A)) be a Hille–Yosida operator of negative-type andfsatisfy the conditionsand. If, then Eq. (1) has a unique anti-periodic mild solution provided that.
Proof
Define a operator as in Theorem 1 on by
for every . By Theorem 1, the operator is well defined and maps into itself.
Next, we prove that the operator has a unique fixed point in .
Let then
For , it follows from the Banach contraction mapping principle that admits a unique fixed point . The proof is complete.
Let , then the following result is now immediate.
Theorem 4
Let (A, D(A)) be a Hille–Yosida operator of negative-type. The functionfsatisfies the conditionand the Lipschitz condition
or all, , whereis a constant. Ifand, then the Eq. (1) has a unique anti-periodic mild solution.
Proof
Similar as the proof of Theorem 3, the proof is omitted.
Theorem 5
Let (A, D(A)) be a Hille–Yosida operator of negative-type.The functionsatisfies the conditionand
for all, , where. If
then the Eq. (1) has a unique anti-periodic differentiable mild solution.
Proof
Consider the nonlinear operator given by
Firstly, similar as the proof of Theorem 1, is well defined.
Next, we will prove that . Let , Since and satisfies condition , by Lemma 7, we have and for all . So
we have . Furthermore,
then .
Finally, we take , then we have
which prove that V is a contraction. Hence, by using Banach contraction mapping principle that V admits a unique fixed point . The proof is complete.
We next study the existence of anti-periodic mild solutions of Eq. (1) when the function f is not Lipschitz continuous. To abridge the text, We assume that satisfies the following conditions:
There is a continuous nondecreasing function , such that
for all , ;
For each , let and ;
For each , there is a , such that for every , implies
is a strongly continuous semigroup. Moreover, is compact.
Theorem 6
Let (A, D(A)) be a Hille–Yosida operator of negative-type.The functionfsatisfies the conditions, , then Eq. (1) has an anti-periodic mild solution.
Proof
Let , and . We define the operator by
We divide the proof in several steps.
Step 1. For , we have that
So . It follows from condition that .
Step 2. The map is continuous. In fact, for , we take involved in condition . If and , then
which shows the assertion.
Step 3. We will show that is a compact operator.
We will prove that is a relatively compact subset of for each .
For each , , define
Since is bounded and is compact, is a relatively compact subset of , then
So , as .
Thus, is a relatively compact subset of for each .
Next,we will show that the set D is equicontinuous.
In fact, proceeding as above, for , , we can decompose
For each ,
From step 1, we get as . Moreover, similarly estimates as proof of , when , we can prove that
and
Combining these estimates, we get
as and independent of .
Finally, applying condition , we can show that
and this convergence is independent of .
Hence D satisfies conditions (i)–(iii) of Lemma 4, so D is a relatively compact set in . It follows from the proof of steps 1–3 that is a compact operator.
Step4. Applying with Theorem 1, we obtain that . Consequently, combining with step 1 and step 2 we infer that , and also
where denotes the closure of D in . Applying the Lemma 9 (Schauder’s Fixed Point Theorem), we deduce that has a fixed point .
Step 5. we prove that .
Let be a sequence in that converges to u for the topology in . It follows from condition that as , uniformly on R. This implies that , which completes the proof.
Remark 2
The assumption of Theorem 6 is fulfilled in the following situation:
for all , .
In fact, we use the same notations as in Theorem 6.
Since W is continuous, the above estimate shows that hold, the remains of proof is essentially the same of Theorem 6.
An example
In this section we give an example to illustrate the above results. Consider the following partial differential equation:
| 2 |
with boundary initial conditions
| 3 |
Let and the operator A be defined on X by , with domain
It is well known that A is a Hille–Yosida operator of type- with domain nondense (Prato and Sinestrari 1987). The above partial differential equation can be rewritten as an abstract system of the Eq. (1), where .
Let us consider the nonlinearity for all and , , where b(t) is a bounded periodic function with period T, thus we have
and
If , where . Then the Eq. (2) with boundary initial conditions (3) has a unique anti-periodic mild solutions.
Conclusions
This paper is concerned with the semilinear differential equation with nondense domain. Under some suitable conditions, we establish the existence of anti-periodic (or anti-periodic differentiable) mild solutions to the semilinear differential equation. To the best of our knowledge, it is the first time to deal with this problem. Moreover, the method of this paper can be applied to many other differential equations, such as impulsive differential equations, neutral functional differential equations, fractional differential equations and so on.
Authors' contributions
All authors contributed equally to the manuscript. Both authors read and approved the final manuscript.
Acknowledgements
The authors would like to thank the referee for the valuable comments and suggestions. This work is supported by the National Natural Science Foundation of China (11226337), National Natural Science Foundation of China (51401182) and the Science and Technology Research Projects of Henan Education Committee(16A110024).
Competing interests
The authors declare that they have no competing interests.
Contributor Information
Jinghuai Liu, Email: ljhcumt@163.com.
Litao Zhang, Email: litaozhang@163.com.
References
- Abdurahman A, Jiang H. The existence and stability of the anti-periodic solution for delayed Cohen–Grossberg neural networks with impulsive effects. Neurocomputing. 2015;149:22–28. doi: 10.1016/j.neucom.2013.09.071. [DOI] [Google Scholar]
- Aftabizadeh AR, Pavel NH, Huang YK. Anti-periodic oscillations of some second-order differential equations and optimal control problems. J Comput Appl Math. 1994;52(1):3–21. doi: 10.1016/0377-0427(94)90345-X. [DOI] [Google Scholar]
- Agarwal RP, Cuevas C, Soto H, EI-Gebeily M. Asymptotic periodicity for some evolution equations in Banach spaces. Nonlinear Anal. 2011;74(5):1769–1798. doi: 10.1016/j.na.2010.10.051. [DOI] [Google Scholar]
- Aizicovici S, McKibben M, Reich S. Anti-periodic solutions to nonmonotone evolution equations with discontinuous nonlinearities. Nonlinear Anal. 2001;43(2):233–251. doi: 10.1016/S0362-546X(99)00192-3. [DOI] [Google Scholar]
- Al-Islam NS, Alsulami SM, Diagana T. Existence of weighted pseudo anti-periodic solutions to some non-autonomous differential equations. Appl Math Comput. 2012;218(11):6536–6548. [Google Scholar]
- Amir B, Maniar L. Composition of pseudo-almost periodic functions and Cauchy problems with operator of non dense domain. Ann Math Blaise Pascal. 1999;6(1):1–11. doi: 10.5802/ambp.110. [DOI] [Google Scholar]
- Amir B, Maniar L. Asymptotic behavior of hyperbolic Cauchy problems for Hille–Yosida operators with an application to retarded differential equations. Quaest Math. 2000;23(3):343–357. doi: 10.2989/16073600009485982. [DOI] [Google Scholar]
- Cao J, Yang Q, Huang Z. Existence of anti-periodic mild solutions for a class of semilinear fractional differential equations. Commun Nonlinear Sci Numer Simul. 2012;17(1):277–283. doi: 10.1016/j.cnsns.2011.05.005. [DOI] [Google Scholar]
- Chadli O, Ansari QH, Yao JC. Mixed equilibrium problems and anti-periodic solutions for nonlinear evolution equations. J Optim Theory Appl. 2016;168(2):410–440. doi: 10.1007/s10957-015-0707-y. [DOI] [Google Scholar]
- Chen YQ, Nieto JJ, O’Regan D. Anti-periodic solutions for full nonlinear first-order differential equations. Math Comput Model. 2007;46(9):1183–1190. doi: 10.1016/j.mcm.2006.12.006. [DOI] [Google Scholar]
- Da Prato G, Grisvard P. On extrapolation spaces. Rend Accad Naz Lincei. 1982;72:330–332. [Google Scholar]
- Da Prato G, Sinestrari E. Differential operators with nondense domain. Ann Sc Norm Super Pisa. 1987;14(2):285–344. [Google Scholar]
- Engel KJ, Nagel R. One-parameter semigroups for linear evolution equations. Graduate texts in mathematics. Berlin: Springer; 2001. [Google Scholar]
- Haraux A. Anti-periodic solutions of some nonlinear evolution equations. Manuscr Math. 1989;63(4):479–505. doi: 10.1007/BF01171760. [DOI] [Google Scholar]
- Henríquez H, Lizama C. Compact almost automorphic solutions to integral equations with infinite delay. Nonlinear Anal. 2009;71(12):6029–6037. doi: 10.1016/j.na.2009.05.042. [DOI] [Google Scholar]
- Hille E, Philips RS. Functional analysis and semigroup. Providence, RI: American Mathematical Society; 1975. [Google Scholar]
- Liu JH, Cheng SH, Zhang LT. Anti-periodic mild solutions to semilinear fractional differential equations. J Appl Math Comput. 2015;48(1–2):381–393. doi: 10.1007/s12190-014-0808-z. [DOI] [Google Scholar]
- Liu JH, Song XQ, Zhang LT. Existence of anti-periodic mild solutions to semilinear nonautonomous evolution equations. J Math Anal Appl. 2015;425(1):295–306. doi: 10.1016/j.jmaa.2014.12.043. [DOI] [Google Scholar]
- Nagel R, Sinestrari E. Inhomegeneous volterra integrodifferential equations for Hille–Yosida operators, Marcel Dekker. Lect Notes Pure Appl Math. 1994;150:51–70. [Google Scholar]
- N’Guérékata GM, Valmorin V. Antiperiodic solutions of semilinear integrodifferential equations in Banach spaces. Appl Math Comput. 2012;218(22):11118–11124. [Google Scholar]
- Okochi H. On the existence of anti-periodic solutions to a nonlinear evolution equation associated with odd subdifferential operators. J Funct Anal. 1990;91(2):246–258. doi: 10.1016/0022-1236(90)90143-9. [DOI] [Google Scholar]
- Pankov A. Bounded and almost periodic solutions of nonlinear operator differential equations. Dordrecht: Kluwer; 1990. [Google Scholar]
- Smart DR. Fixed point theorems. London: Cambridge University Press; 1980. [Google Scholar]
- Wang R, Chen D. Anti-periodic problems for semilinear partial neutral evolution equations. Electron J Qual Theory Differ Equ. 2013;16:1–16. doi: 10.14232/ejqtde.2013.1.14. [DOI] [PMC free article] [PubMed] [Google Scholar]
- Xu C. Existence and exponential stability of anti-periodic solutions in cellular neural networks with time-varying delays and impulsive effects. Electron J Diff Equ. 2016;2016(02):1–14. [Google Scholar]
- Yang XJ, Srivastava HM. An asymptotic perturbation solution for a linear oscillator of free damped vibrations in fractal medium described by local fractional derivatives. Commun Nonlinear Sci Numer Simul. 2015;29(1):499–504. doi: 10.1016/j.cnsns.2015.06.006. [DOI] [Google Scholar]
